Menstruation Up To 5 Months After Injection Kb 3 Months?
Good afternoon Doctor. My name is Ade Juaningsih, I am 19 years old. I have only had a 3-month family planning injection but during menstruation and now it has been 5 months my menstruation hasn’t stopped yet is this normal?
Hi Ade, Thank you for your question.
The 3 month family planning injection is a hormonal contraceptive that contains synthetic progesterone hormone. This hormone functions to prevent pregnancy by stopping the release of eggs into the uterus, thicken the vaginal mucus so that it is difficult for sperm to enter the uterus, and thins the uterine wall. The side effects of the 3 month birth control injection are headaches, breast pain, weight gain, and menstrual disorders. Menstrual disorders that can occur, for example, long menstruation, irregular menstruation, bleeding outside of menstruation, or menstruation that stops. If up to 5 months you are still having your period, you should immediately consult an obstetrician and gynecologist. Your doctor needs to check you whether this condition is caused by side effects of birth control injections alone or there are other medical conditions. The doctor will then determine the right treatment for you. Please also discuss with your doctor about contraception that is suitable for you.
I hope this helps.